MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0347
Medical Device Problem Codes Loss of Power (1475); Defective Device (2588); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 08/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they performed an in patient study a few days ago, but the recorder shut down after a very short time.The customer noticed that the recorder was off, they did not attempt to begin the study again, nor did they call technical support at that time, as it was over the weekend when this occurred.They did download the study and it was approximately 10 minutes long.They also inquired if it was "safe" to perform a study on this same patient today, even though they were not able to confirm excretion of the capsule.Technical support informed them that it was more than likely that the capsule battery had died, but is still better to confirm the capsule has passed by x-ray if necessary.The customer updated that an x-ray has been performed in two different days, and it both showed the capsule was still intact in the patient's gastrointestinal tract.A copy of the study will be sent in for review.The recorder and sensor belt worked correctly during the previous procedure.Technical support reviewed the study and the sensor belt because the gaps ad the study ended prematurely.There were several instances of "energy too low/high.".There was no reported patient outcome and the customer confirmed that the patient has no medical implants.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: this report is based on information provided by medtronic investigation personnel.A sensor was received for evaluation.The visual inspection found that the rf cable is bent.The customer reported that they performed an in-patient study a few days ago, but the recorder shut down after a very short time.The reported condition was confirmed.The investigation found: connect the sensor to dr3 and made a short test, the online graphs show that when rf cable is moving the signal stopped intermittently.The investigation identified the root cause of the reported event to be rf cable.If information is provided in the future, a supplemental report will be issued.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key7855871
Report Number9710107-2018-00938
Device Sequence Number16761451
Product Code NEZ
UDI-Device Identifier07290101362951
UDI-Public07290101362951
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-0347
Device Catalogue NumberFGS-0347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/21/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight97